Ask a doctor

Is it normal to have bumps in lips 3 months after Juvederm? (Photo)

I have always loved volumous sexy lips, so 3 months ago I got Juvederm Ultra injected in my upper lip. I immedietly had lumps which my doctor told me to massage and they would resolve on their own. 3 months later I'm still lump central. This leads me to think perhaps my doctor injected me with something else such as silicone. Is this normal???

Doctor Answers (10)

Lumps after #Juvederm???

+4
Juvederm is normally fairly soft but if large amounts were injected, you might feel them as "lumps."  These could last for 3 months or more. 

The upper to lower lip ratio should ideally conform to the golden ratio, of 1 for the upper to 1.618 for the lower.  You might discuss this with your physician before the next treatment.

You can certainly ask your physician if you can see the treatment record if you have any concerns about what was injected.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Lumps 3 months later???

+2
Lumps 3 months after Ultra is virtually unheard of.  I use Ultra Plus in lips and do not experience lumps.   I wonder if you have had something else injected.   You can try hyaluronidase injections and  if it is a Juvederm produce, it will go away.   If you were injected with some other  non hyaluronic product, 
hyaluronidase injections will not cause the substance to disappear.  Get you records, ask you doctor, and get a second opinion with a board certified     ABPS - FACS surgeon.    Incidentally your upper lip is way too big and out of proportion with you bottom lip.   My Best,  Dr C

George Commons, MD
Palo Alto Plastic Surgeon
5.0 out of 5 stars 29 reviews

Lumps after Juvederm

+1
It is not very common to have lumps after Juvederm ultra  lip injections. If it does not dissipate on its own, you could get small amount of Hyaluronidase ( dissolves product) injected into the lump to dissolve.  Hope that helps.

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

You might also like...

Juvederm Restylane and Belotero fillers can all leave lumps in the lips if injected too much per site

+1
Fillers don't always lay down smoothly and evenly, especially if large volumes are delivered.  Finesse is important and if there is a lumpiness that doesn't correct after a few days of massage, then one may consider hyaluronidase enzyme to dissolve excess filler in the lumpy areas. It's always best to see the treating doctor for such revision if possible.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Lumps after injection

+1
It appears a large amount of filler was used on your upper lip as it is very disproportionate to your bottom lip. If excessive amounts were injected it could take the "lumps" longer to soften. If you are concerned you were injected with something else you can ask your provider to see your chart and what exactly was injected. If the lumps persist and you were in fact injected with a filler you can dissolve the filler with an enzyme called hyluronidaise.

Edward E. Dickerson, IV, MD
Fayetteville Facial Plastic Surgeon
4.5 out of 5 stars 56 reviews

Lumpy Lips 3 Months After Juvederm Ultra

+1
Thank you for your question.

If the product is Juvederm, it should go away with hyaluronidase. If not, it may have been another product.

It is possible that a large amount was injected into this location.  If that is the case, then it could take longer to go away.

To be sure, return to see your injector or see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have these treatments.


I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 40 reviews

Is it normal to have bumps in lips 3 months after Juvederm?

+1
WOW if truly still with lumps than you maybe correct. Ask for copy of your medical record with the specifics of the Juvederm injected. If there is not a chart than you have grave concern....

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Juvederm in lip

+1
Juvederm would not normally resorb in 3 months.   So this may still be Juvederm.  It should go away in another few months.   If you don't like it have your doc inject some hyaluronidase to dissolve it

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
4.5 out of 5 stars 12 reviews

Lump in Lip after Juvederm Injection

+1
Juvederm is a filler that slowly dissolves over 6 months to a year in the lips.  Sometimes after an injection of Juvederm into the lips, a lump can form.  If it formed immediately after injection, it is likely an area were a larger volume of the product was injected.  If a larger volume is injected in a small area it can form a bump.

Depending on the size of the bump, it should be smaller 3 months after injections.  It should continue to get smaller over the next 6-9 months.  

You asked if it could be silicone in your lips.  Only the doctor that injected the product can answer the question.  That would be a serious breach of trust and negligent if a doctor injected a product without your permission.  If you went to a qualified injector with a great reputation, this would be highly unlikely.  

I hope this helps.  

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Lumps 3 months after Juvederm is not normal

+1
Of course having lumps 3 months after Juvederm is not normal. It can be dissolved with hyaluronidase. In my opinion,  the aesthetics of the lip were incorrect and this leads to obviously "done" lips. The top lip should not be bigger than the bottom lip. The ratio is about 40% upper to 60% lower. Also they are out of proportion (too large) for your face. I like cannulas for lip injections. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.